Jump to content

TeamSAXON: Stomach pains and sick feeling caused by anxiety and anxiety meds


TeamSAXON

Recommended Posts

Not sure if anyone will be able to help with this, as I know meds affect everyone differently,

 

I started being depressed and anxious around 3 years ago. The last year of school it came about. The anxiety has stopped me from doing much of the things I used to love doing like Horse Riding (which I am scared of now but also miss incredibly). What I experience is anxiety leading up to events such as going out to a friend's place (I never do anymore for this reason), as well as thoughts of not wanting to do something as soon as I have made the decision I will do it (such as organising a riding lesson or photographing a horse competition). The depression makes me feel like not leaving the house and some times I cry at night because I feel like a failure to my parents esp. my mum. I hate feeling like I am doing nothing with my life but don't want to even get a job right now. I suffer terrible home sickness when not on any medication and I'm out somewhere 9-5. I've got my work provider on my back, and they don't seem to know how to deal with my mental problems.

 

I also have stomach problems such as pain and an uncomfortable feeling which can last for hours every day for a few weeks, then subsides, then it starts up again, and it goes round in circles of on and off. I've had every test the doctors can think of, bloods, endoscopy, xrays, cat scan, ultrasound, breath test, etc etc. None have turned up anything at all. Drs have attributed the pain to anxiety. I can't understand though as to why I have periods of remission then relapse. I have a feeling about where it came from as I used to abuse Panafen Plus; ever since then I cannot take pain meds stronger than panadol without getting an uncomfortable stomach.

 

I've been on Paxil, Pristiq, Prozac, Avanza, and more recently Zoloft. Paxil has been the ONLY medication that made me feel better without any side effects apart from feeling a little dopey and my stomach being sensitive, aching, and feeling generally sick/uncomfortable. I stopped it to try Pristiq which didn't do much for me, made my stomach gurgle all the time. I took this for 2 weeks.

 

Then I tried Prozac, which absolutely killed my stomach and throat. Lasted 1 day on it. Avanza was the next, which although gave me a great sleep every night and didn't mess with my stomach, made me CRAVE bread. And other food. ALL the time!. It also made me agitated and pissed off very easily. I am already putting on weight due to sitting at home all the time so I really don't want to go onto something that will put on even more weight. I stayed on for 3 weeks before quitting as I didn't feel relief from depression or anxiety. I actually felt a little worse. Dose- 30mg.

 

This week I tried Zoloft and I had it at night the first time, horse show in the morning so needed to sleep. I ended up sleeping 2-3 hours. And that was with the aid of Temtabs. I also woke up abruptly with strange thoughts. Like I was still half asleep. I am literally amazed I managed to go to the show and stay awake from 7am to 11pm doing photos. It messes with my stomach. I tried it again last night and my sleep was broken. I woke up again with weird thoughts AND sore teeth from clenching my jaw. I was in a daze when I woke, sat up in bed and ran my tongue across my teeth because they felt strange. It's sore to eat food today. The dose is 50mg.

 

I am unsure of what to do right now. Drs say my stomach pain is from anxiety, but I still got pain and sickness while taking Paxil, which made me feel so much better and lessened my anxiety. I'm going back to the doctor but want to hear some of your experiences. I've read that if you stick with Zoloft, it works very well, but I can't deal with the jaw clenching or broken sleep and stomach discomfort. I also yawned quite a bit on it. Avanza works well to get to sleep, and didn't screw my stomach up, but I can't put on any more weight if I want to get back to riding. I started walking every night with my mum this week so maybe that might help.

What's everyone's thoughts? Should I just try something completely different? Or persist with one? Anyone had stomach problems which were due to anxiety? How did you combat it?

Edited by cymbaltawithdrawal5600
added line breaks for readability
Link to post
  • Member
cymbaltawithdrawal5600

Hello TS and welcome to the site.

 

We do not give recommendations on taking antidepressants or other drugs, we are a support site for helping people get off antidepressant drugs should they wish to. I am not sure how we may be able to help, perhaps you should take a look around the site and read some of the stories from other members.

 

There are also a great deal of informational topics in our Symptoms and Self Care forum that might help you. It would not be wise for you to stop and start and change drugs as rapidly as you have been doing, the drugs are very powerful and you risk destabilizing your nervous system. Your 'nervous stomach' may be a sign that this is already starting to happen.

What happened and how I arrived here: http://survivingantidepressants.org/index.php?/topic/4243-cymbaltawithdrawal5600-introduction/#entry50878

 

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

 

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.

Link to post
  • Moderator Emeritus

I agree with CW, you have had far too many drugs and changes and your body is saying enough!

We help people to get free of drugs and can't recommend any of them because they all have terrible

side effects and withdrawal when trying to quit. It is much better to try and get to the bottom of what is

causing the emotional problems and treating that cause rather than look to drugs. Depression is a

symptom of something else, stress, grief, trauma, diet, the list goes on. Treat the cause and the

depression gets better. I would stop looking for drugs because CW is right, your body id telling you it has

had enough.  You may feel unwell while your nervous system and brain are healing from the effects of 

so many drugs but it will get better.  

 

There are many topics in symptoms and self care that might help you, I will post links to a couple that I 

think you might find interesting. 

Non drug techniques for emotional problems  http://survivingantidepressants.org/index.php?/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/

 

The diets topic may especially be helpful for you because it has tips for diets that calm the gut and help with 

the type of problems you are having. 

Have a good look around the site and I'm sure that you will learn about things that you would never have thought about! 

I'm glad you found us and hope that you can find ways to get through your problems now and out the other side without

any more drugs. 

 

One last request, could you fill out your signature for us? Include the drugs you have taken, with rough dates of when

they started and stopped. It will help us to get a full picture of what has been happening. You will find instructions how to

do that here. http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Sorry, I said that was the last request and I just thought of another........sack your doctor!! To prescribe so many drugs to

someone in such a short time is reckless! 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy